Thunderstorm Wind, Bronx
- When
- June 26, 1:05 PM EST
- Where
- Bronx County, Bronx
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.833, -73.900
Police reported that several trees were knocked down in the Bronx.
As severe thunderstorms moved across the region, they produced high winds and heavy rain. High winds downed many trees and power lines across the region.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
As severe thunderstorms moved across the region, they produced high winds and heavy rain. High winds downed many trees and power lines across the region. Heavy rain produced flash floods in the Bronx.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 26, 8:15 AM EST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 915 AM EDT WED JUN 26 2002 WILL UPDATE ZONES FOR THIS AFTN. WILL ADD HEADER FOR HEAT INDEX IN SOME ZONES. OTHERWISE...NO SIG CHANGES. MARINE...NO SIG CHANGES. WINDS AND SEAS WL INCR THIS AFTN BUT EXPECTED TO RMN BLO SCA CRIT. .OKX... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE. EKH
CTZ005>012-NJZ002>006-011-NYZ067>081-270400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1105 AM EDT WED JUN 26 2002 THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION LATER THIS AFTERNOON AND WILL CONTINUE INTO THIS EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS...HAIL AND HEAVY DOWNPOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUT OUR WEB SITE AT HTTP://WWW.ERH.NOAA.GOV/ER/OKX
The Brookhaven radar (KOKX), 87 km away, was scanning. The volume nearest the first event began at 18:03 UTC.
10 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Police reported that several trees were knocked down in the Bronx.
Police reported that strong gusty winds knocked down large tree limbs and damaged a house.
Television media reported that strong winds knocked over a 50 foot tree in Washington Heights.
Spotters reported that strong winds knocked over several trees, that resulted in a disruption of power.
Police reported that strong winds knocked down several trees and power lines.
Radio media reported widespread street flooding in the Bronx.
Police reported that strong winds knocked down several trees and power lines.
Police reported that strong winds knocked over several trees.
Police reported that strong winds knocked down several trees and power lines.
Police reported that strong winds knocked down several trees and power lines.
Police reported that strong winds toppled several trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2002Every state in 2002This day in weather historyWarnings in New York, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309745, 5309746, 5309747, 5309748, 5309749, 5309810, 5309750, 5309751, 5309807, 5309808, 5309809.